Alert archive / Nebraska / Special Weather Statements in 2020

Special Weather Statement, NWS North Platte, NE

July 23, 2020Chase County, Perkins County, Nebraska

NWS North Platte, NE issued this special weather statement at Jul 23, 2020, 6:21 PM MDT for Chase County, Perkins County, Nebraska. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2020, 6:21 PM MDT (00:21 UTC)
Expired
Jul 23, 2020, 7:00 PM MDT
In force
39 min
Issued by
NWS North Platte, NE

Counties Chase County, NE, Perkins County, NE

The radar

The Goodland radar (KGLD), 147 km from the middle of the area, began a volume at 00:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.4 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2020-07-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1029 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2020-07-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1029 J/kg
Mixed-layer CIN
-78 J/kg
Mixed-layer LCL
2109 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
61 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted.

561 
WWUS83 KLBF 240021
SPSLBF

Special Weather Statement
National Weather Service North Platte NE
721 PM CDT Thu Jul 23 2020
 
NEZ058-069-070-240100-
Chase NE-Hayes NE-Perkins NE-
721 PM CDT Thu Jul 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHEASTERN KEITH...
CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES UNTIL 800 PM
CDT/700 PM MDT/...

At 721 PM CDT/621 PM MDT/, Doppler radar was tracking a line of 
decaying storms extending from 6 miles southwest of Grant to near 
Imperial to 8 miles south of Champion. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with this activity.

Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Elsie, Enders, Enders Reservoir
State Recreation Area, Champion, Crete, Chase, Grainton, Center Dam
Campground, Brandon, Wild Horse Spring, Wanamaker State Wildfire
Management Area, Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 25 and 77.
 
LAT...LON 4035 10193 4091 10201 4101 10166 4100 10138
      4076 10125 4070 10125 4070 10121 4063 10117
      4035 10126
TIME...MOT...LOC 0021Z 257DEG 20KT 4080 10183 4055 10167 4035 10174 

$$

Jurgensen

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this special weather statement went out at Jul 23, 5:24 PM MDT, 57 minutes earlier.

Area forecast discussion, Jul 23, 5:24 PM MDT, 57 minutes before
Area Forecast Discussion
National Weather Service North Platte NE
624 PM CDT Thu Jul 23 2020

.SHORT TERM...(This evening through Friday night)
Issued at 331 PM CDT Thu Jul 23 2020

Isolated thunderstorm development until mid evening, west of
Imperial through Valentine. A weak upper level disturbance in
southwest flow aloft will move across the northwest CWA this
evening. Forcing is weak and diurnally driven convection until
sunset. CAPE values will be marginal up to 1000 J/kg, then a
little better as you move eastward around 2000 to 2500 J/kg.
This environment will also be weakly sheared only around 15-20
kts. So, a few briefly strong storms possible. Skies become mostly
clear tonight, followed by an increase in clouds into southwest
Nebraska late.

On Friday, 850 temperatures will range from 23C east to near 31C
far southwest. Dewpoints upper 60s and low 70s. Some of the
highest dewpoints will be seen across our eastern CWA Friday,
this in combination with above normal temperatures for
continuation of the Heat Advisory in our east. Have noted an
increase in moisture around 700mb Friday. This would support a
increase in clouds for a partly to mostly cloudy afternoon. This
would hold back high temperatures a few degrees and lowered highs
a few degrees. Also, because of this, the Heat Advisory was not
expanded.

Thunderstorm chance will increase Friday afternoon as a
disturbance in southwestern CO lifts quickly northeast into the
area by mid afternoon. This will occur near peak heating. A slight
risk for sever storms north central south to near I80 Friday
afternoon and evening. MUCAPE values in the lowest 3km to reach
2500-4000 J/kg. A surface trough will act as one focus for
thunderstorms to develop on. Forcing will be somewhat modest.
Strong directional shear will support effective shear values in
the 30-45 kt range, for a few supercells initially. Upscale
development into forward-propagating clusters or bowing line
segments is favored as storm interact and also as a southwesterly
low level jet increases during the evening hours. With PWATs up to
1.75 inches, thunderstorms could produce heavy rainfall, at this
time north of a line from Ogallala through Sargent.

.LONG TERM...(Saturday through Thursday)
Issued at 331 PM CDT Thu Jul 23 2020

Heat will continue to be the main issue for Saturday with heat
indices above 95 degrees east of highway 83. Where dewpoints are
the highest near 70, the Heat Advisory continues eastern half of
north central Nebraska through Saturday evening.

After Saturday, temperatures will cool down with the passage of a
cold front late Saturday into Sunday. This will cool temperatures
around 10 to 15 degrees for Sunday with highs only reaching the
low to mid 80s. The frontal boundary will bring scattered
thunderstorms Sunday into Sunday evening. The faster advancement
of the cold front has the best focus for thunderstorms with heavy
rainfall to the southeast of the area for Sunday night.

Temperatures will remain near to slightly below normal Monday and
Tuesday with mainly a slight chance for thunderstorms Monday
through Wednesday.

&&

.AVIATION...(For the 00Z TAFS through 00Z Friday evening)
Issued at 624 PM CDT Thu Jul 23 2020

VFR will likely continue through the forecast period for western
and north central Nebraska, however wind will be an aviation
weather concern. Southerly winds will continue to gust over 20 kts
through late evening tonight, then restrengthen Friday morning.
Isolated thunderstorms will also affect parts of western Nebraska
this evening, but coverage is limited and left TSRA mention out of
the TAF. More thunderstorms are expected tomorrow, mainly after
00z.

&&

.LBF WATCHES/WARNINGS/ADVISORIES...
Heat Advisory until 9 PM CDT /8 PM MDT/ Saturday for NEZ005>010.

&&

SHORT TERM...Roberg
LONG TERM...Roberg
AVIATION...Snively
Hazardous weather outlook, Jul 23, 3:31 PM MDT, 2 hours 50 minutes before
Hazardous Weather Outlook
National Weather Service North Platte NE
431 PM CDT Thu Jul 23 2020

NEZ004>010-022>029-035>038-056>059-069>071-094-242145-
Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-
Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-
Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier-
Western Cherry-
431 PM CDT Thu Jul 23 2020 /331 PM MDT Thu Jul 23 2020/

This Hazardous Weather Outlook is for portions of western and
north central Nebraska.

.DAY ONE...TONIGHT.

Isolated thunderstorms are possible through this evening from
southwest Nebraska north into the western Sandhills and the
eastern Panhandle. A few storms may be briefly strong with small
hail and strong wind gusts the main concerns.

A Heat Advisory is in effect now through Saturday evening for
portions of north central Nebraska where heat index values will
look to exceed 100 degrees. Refer to the latest advisory
statement for full details.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

Chances for scattered thunderstorms return Friday afternoon and
evening, mainly for areas along and west of a North Platte to
Spencer line. A few storms may become strong to severe with large
hail, damaging winds, and locally heavy rain the main concerns.
Though the threat is low, an isolated brief tornado cannot be
ruled out.

Near daily rain and thunderstorm chances exist Saturday through
Wednesday. Highest probabilities will fall on Sunday as a weak
surface boundary stalls in the area. At this time, the threat for
severe weather through this timeframe is uncertain.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to relay any severe weather reports to
the National Weather Service in North Platte.

&&

Get your weather, hydrological, and climate information at
http://www.weather.gov/northplatte

Jurgensen

In the hours before

Special weather statement, Jul 23, 4:42 PM MDT, 1 hour 39 minutes before
Special Weather Statement
National Weather Service North Platte NE
442 PM MDT Thu Jul 23 2020

NEZ058-069-232330-
Chase NE-Perkins NE-
442 PM MDT Thu Jul 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PERKINS AND
NORTHWESTERN CHASE COUNTIES UNTIL 530 PM MDT...

At 442 PM MDT, Doppler radar was tracking a strong thunderstorm over
Pleasant Valley, or 9 miles east of Holyoke, moving northeast at 15
mph.

Pea size hail and wind gusts up to 50 mph will be possible with this
storm.

Locations impacted include...
Venango, Lamar and Brandon.

LAT...LON 4064 10174 4039 10205 4090 10205
TIME...MOT...LOC 2242Z 222DEG 13KT 4058 10212

Snively
Special weather statement, Jul 23, 4:57 PM MDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service North Platte NE
457 PM MDT Thu Jul 23 2020

NEZ069-232330-
Chase NE-
457 PM MDT Thu Jul 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CHASE COUNTY UNTIL
530 PM MDT...

At 457 PM MDT, Doppler radar was tracking a strong thunderstorm 17
miles south of Lamar, or 19 miles northeast of Wray, moving northeast
at 15 mph.

Wind gusts up to 50 mph will be possible with this storm.

Locations impacted include...
Crete.

LAT...LON 4039 10205 4054 10186 4035 10175 4035 10205
TIME...MOT...LOC 2257Z 222DEG 13KT 4033 10203

Snively
Special weather statement, Jul 23, 5:20 PM MDT, 1 hour 1 minute before
Special Weather Statement
National Weather Service North Platte NE
520 PM MDT Thu Jul 23 2020

NEZ058-069-240000-
Chase NE-Perkins NE-
520 PM MDT Thu Jul 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN PERKINS AND CHASE
COUNTIES UNTIL 600 PM MDT...

At 517 PM MDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Pleasant Valley to near Lamar to 12 miles
southwest of Champion. Movement was northeast at 25 mph.

Wind gusts up to 50 mph will be possible with these storms.

Locations impacted include...
Imperial, Grant, Venango, Lamar, Enders, Enders Reservoir State
Recreation Area, Champion, Crete, Chase, Center Dam Campground,
Brandon, Wild Horse Spring, Wanamaker State Wildfire Management Area,
Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 25 and 74.

LAT...LON 4085 10205 4097 10176 4079 10152 4035 10150
      4035 10205
TIME...MOT...LOC 2317Z 232DEG 20KT 4065 10203 4056 10192 4038 10193

Jurgensen
Special weather statement, Jul 23, 6:21 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service North Platte NE
721 PM CDT Thu Jul 23 2020

NEZ058-069-070-240100-
Chase NE-Hayes NE-Perkins NE-
721 PM CDT Thu Jul 23 2020

...SIGNIFICANT WEATHER ADVISORY FOR PERKINS...SOUTHEASTERN KEITH...
CHASE...SOUTHWESTERN LINCOLN AND WESTERN HAYES COUNTIES UNTIL 800 PM
CDT/700 PM MDT/...

At 721 PM CDT/621 PM MDT/, Doppler radar was tracking a line of
decaying storms extending from 6 miles southwest of Grant to near
Imperial to 8 miles south of Champion. Movement was east at 25 mph.

Wind gusts up to 50 mph will be possible with this activity.

Locations impacted include...
Imperial, Grant, Wauneta, Madrid, Elsie, Enders, Enders Reservoir
State Recreation Area, Champion, Crete, Chase, Grainton, Center Dam
Campground, Brandon, Wild Horse Spring, Wanamaker State Wildfire
Management Area, Area A Campground and Church Grove Campground.

This includes Highway 61 between mile markers 25 and 77.

LAT...LON 4035 10193 4091 10201 4101 10166 4100 10138
      4076 10125 4070 10125 4070 10121 4063 10117
      4035 10126
TIME...MOT...LOC 0021Z 257DEG 20KT 4080 10183 4055 10167 4035 10174

Jurgensen

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 1:03 AM MDTSpecial Weather StatementLBFChase, Frontier, Hayes, Perkins57 min
Jul 24, 3:06 PM MDTSpecial Weather StatementLBFSheridan39 min
Jul 24, 3:35 PM MDTSpecial Weather StatementLBFDeuel40 min
Jul 24, 3:37 PM MDTSpecial Weather StatementLBFSheridan53 min
Jul 24, 4:07 PM MDTSpecial Weather StatementLBFGarden38 min
Jul 24, 4:10 PM MDTSpecial Weather StatementLBFDeuel50 min
Jul 24, 4:19 PM MDTSpecial Weather StatementLBFSheridan41 min
Jul 24, 4:37 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden38 min
Jul 24, 4:45 PM MDTSpecial Weather StatementLBFGrant30 min
Jul 24, 4:48 PM MDTAreal Flood AdvisoryLBFDeuel, Garden2 hr
Jul 24, 4:53 PM MDTSevere Thunderstorm WarningLBFCherry32 min
Jul 24, 5:12 PM MDTSpecial Weather StatementLBFGrant63 min
Jul 24, 5:15 PM MDTSevere Thunderstorm WarningLBFDeuel, Garden25 min
Jul 24, 5:25 PM MDTSpecial Weather StatementLBFCherry50 min
Jul 24, 5:39 PM MDTSpecial Weather StatementLBFCherry, Grant36 min

Nearby

Special Weather Statements in Nebraska, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.